Alert archive / Wyoming / Frost Advisories in 2008
Frost Advisory 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this frost advisory at Sep 1, 2008, 2:57 PM MDT for Uinta County, Wyoming. It took effect at Sep 2, 2008, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2008, 2:57 PM MDT (20:57 UTC)
- In effect from
- Sep 2, 2008, 3:00 AM MDT
- Expired
- Sep 2, 2008, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 012057 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 257 PM MDT MON SEP 1 2008 ...COLD TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING... UTZ001-006-011-014-WYZ021-020600- /O.NEW.KSLC.FR.Y.0002.080902T0900Z-080902T1500Z/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING- 257 PM MDT MON SEP 1 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY. THIS FROST ADVISORY IS FOR THE CACHE VALLEY...WASATCH MOUNTAIN VALLEYS...THE WESTERN UINTA BASIN...THE SANPETE ANS SEVIER VALLEYS...AS WELL AS FAR SOUTHWEST WYOMING. A MUCH COOLER AIRMASS SPREADING INTO THE REGION...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S LATE TONIGHT ACROSS MANY NORTHERN AND CENTRAL UTAH VALLEYS...AS WELL AS SOUTHWEST WYOMING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 020539 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1139 PM MDT MON SEP 1 2008 ...COLD TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING... UTZ001-006-011-014-WYZ021-021500- /O.CON.KSLC.FR.Y.0002.080902T0900Z-080902T1500Z/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING- 1139 PM MDT MON SEP 1 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT TUESDAY. THIS FROST ADVISORY IS FOR THE CACHE VALLEY...WASATCH MOUNTAIN VALLEYS...THE WESTERN UINTA BASIN...THE SANPETE ANS SEVIER VALLEYS...AS WELL AS FAR SOUTHWEST WYOMING. A MUCH COOLER AIRMASS ACROSS THE REGION...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT ACROSS MANY NORTHERN AND CENTRAL UTAH VALLEYS...AS WELL AS SOUTHWEST WYOMING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 021507 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 AM MDT TUE SEP 2 2008 UTZ001-006-011-014-WYZ021-021615- /O.EXP.KSLC.FR.Y.0002.000000T0000Z-080902T1500Z/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-SOUTHWEST WYOMING- 907 AM MDT TUE SEP 2 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY FOR THE CACHE VALLEY...WASATCH MOUNTAIN VALLEYS...WESTERN UINTA BASIN...SANPETE AND SEVIER VALLEYS AND SOUTHWEST WYOMING IS NO LONGER IN EFFECT. TEMPERATURES HAVE BEGUN TO WARM FROM THE EARLY MORNING LOWS IN THE 30S. $$ BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this frost advisory went out at Sep 1, 10:25 AM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 10:25 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1025 AM MDT MON SEP 1 2008 .SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT UTAH THROUGH TODAY. WARMER HIGH PRESSURE WILL SLOWLY BEGIN TO INFLUENCE THE AREA BY MID-WEEK. && .DISCUSSION...VIGOROUS SHORTWAVE TROUGH CURRENTLY LIFTING NORTHEAST ACROSS NORTHERN UT/SOUTHERN ID. ASSOCIATED SURFACE FRONT CONTINUES TO PUSH THROUGH CENTRAL AND SOUTHERN UT...EXTENDING ROUGHLY ALONG A LINE FROM JUST EAST OF PRICE TO BEAVER. ISOLATED CONVECTION PERSISTS ALONG THIS BOUNDARY...AND WILL LIKELY CONTINUE TO FIRE INTO THE AFTERNOON HOURS. MEANWHILE ANOTHER BAND OF STRONG THUNDERSTORMS DEVELOPED ACROSS NORTHERN UT DURING THE EARLY MORNING HOURS...ROUGHLY ALONG 700MB TROUGH AXIS AND WITHIN REGION OF MID LEVEL PVA. NUMEROUS REPORTS OF SMALL HAIL AND LOCALLY HEAVY RAINFALL ACCOMPANIED THESE STORMS...WHICH HAVE WEAKENED BUT CONTINUE TO PUSH EAST ACROSS NORTHEASTERN UT AND FAR SOUTHWEST WYOMING. ANTICIPATE CONVECTIVE THREAT TO LINGER INTO THE EARLY AFTERNOON HOURS ACROSS NORTHERN...BEFORE MID LEVEL TROUGH AXIS LIFTS NORTHEAST OF THE AREA. AS SKIES CLEAR OVERNIGHT MAY NEED TO CONSIDER FRONT/FREEZE HEADLINES FOR SOME NORTHERN VALLEYS. && .HYDROLOGY...LOCALLY HEAVY RAINFALL NOTED WITH THUNDERSTORMS ACROSS NORTHERN UT THIS MORNING...WITH OBSERVED RAINFALL RATES OF 0.5 TO 0.75 INCHES PER HOUR. GIVEN PRECIP RATES...ALONG WITH WIDESPREAD RAINFALL WHICH OCCURRED OVERNIGHT...REISSUED FLASH FLOOD WATCH FOR BURN SCARS ALONG WASATCH FRONT. THREAT FOR DEBRIS FLOWS SHOULD GREATLY DIMINISH BY MID TO LATE AFTERNOON. && .AVIATION...POTENTIAL FOR OCCASIONAL MVFR CEILINGS/VISIBILITY WITHIN HEAVIER RAIN SHOWERS WILL PERSIST AT KSLC THROUGH EARLY AFTERNOON. OTHERWISE CONDITIONS EXPECTED TO GREATLY IMPROVE BY 20Z OR SO. WINDS AT THE TERMINAL TO REMAIN FROM THE NORTHWEST THROUGH THE REMAINDER OF THE DAY. && .FIRE WEATHER...A COLD FRONT EXTENDING FROM SOUTHWEST TO EAST-CENTRAL UTAH WILL CONTINUE TO MOVE SOUTH OUT OF THE FIRE DISTRICT BY LATE THIS AFTERNOON. GUSTY SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT OVER SOUTHERN UTAH. WET THUNDERSTORMS OVER MAINLY THE NORTH AND EAST WILL DECREASE IN COVERAGE THROUGHOUT THE DAY WITH DRIER AIR INFILTRATING THE FIRE DISTRICT FROM THE WEST. A COOL BUT DRY AIRMASS UNDER GENERALLY LIGHT WEST TO NORTHWEST FLOW WILL THEN REMAIN OVER THE AREA THROUGH LATE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR UTZ003-UTZ004-UTZ008. WY...NONE. && SEAMAN/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 1, 4:52 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 452 AM MDT MON SEP 1 2008 UTZ001>016-019>021-517-518-WYZ021-021100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 452 AM MDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS ALONG A COLD FRONT OVER UTAH AND SOUTHWEST WYOMING. THE SNOW LEVEL WILL BE NEAR 9000 FEET OVER NORTHERN SECTIONS AND 10000 FEET FOR SOUTHERN UTAH WITH LOCAL ACCUMULATIONS OF 1 TO 3 INCHES IN THE HIGHEST MOUNTAINS. CREEKS AND STREAMS ACROSS THE OUTLOOK AREA WILL CONTINUE TO RUN HIGH AND FAST TODAY AS A RESULT OF LOCAL HEAVY RAIN OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY AND STABLE NORTHWEST FLOW WILL BE OVER THE REGION FOR THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Sep 1, 12:48 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1248 PM MDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M65.00 MPH TOOELE UT MESONET
WENDOVER PORT OF ENTRY MESONET SITE.
0200 PM TSTM WND GST WENDOVER 40.74N 114.02W
08/31/2008 M70.00 MPH TOOELE UT MESONET
WENDOVER PEAK MESONET SITE.
0300 PM TSTM WND GST 9 N LAKESIDE 41.33N 112.85W
08/31/2008 M65.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND MESONET SITE. WINDS GUSTED IN EXCESS OF
60 MPH THROUGH 330 PM
0315 PM TSTM WND GST 10 S LAKESIDE 41.06N 112.89W
08/31/2008 E79.00 MPH BOX ELDER UT MESONET
LAKESIDE MESONET SITE. GUSTED IN EXCESS OF 58 MPH THROUGH
330 PM.
0330 PM TSTM WND GST 18 ESE LAKESIDE 41.07N 112.59W
08/31/2008 M71.00 MPH BOX ELDER UT MESONET
HAT ISLAND MESONET SITE.
0330 PM TSTM WND GST 15 W WEST WARREN 41.26N 112.44W
08/31/2008 M77.00 MPH BOX ELDER UT MESONET
PROMONTORY POINT MESONET SITE. WINDS GUSTED IN EXCESS OF
58 MPH THROUGH 445 PM.
0335 PM TSTM WND GST 11 E LAKESIDE 41.22N 112.67W
08/31/2008 M68.00 MPH BOX ELDER UT MESONET
GREAT SALT LAKE UPR MESONET SITE. WINDS GUSTED IN EXCESS
OF 58 MPH THROUGH 400 PM.
0400 PM TSTM WND DMG TREMONTON 41.72N 112.18W
08/31/2008 BOX ELDER UT BROADCAST MEDIA
LARGE TREE BRANCHES DOWN
0400 PM TSTM WND DMG BRIGHAM CITY 41.51N 112.01W
08/31/2008 BOX ELDER UT BROADCAST MEDIA
LARGE TREES DOWN.
0420 PM TSTM WND DMG 3 W LAYTON 41.08N 112.01W
08/31/2008 DAVIS UT NWS EMPLOYEE
ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.
0431 PM FLASH FLOOD 10 N KANAB 37.16N 112.52W
08/31/2008 KANE UT PARK/FOREST SRVC
WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.
0445 PM TSTM WND GST 5 ESE OGDEN 41.20N 111.88W
08/31/2008 M61.00 MPH WEBER UT MESONET
OGDEN PEAK MESONET SITE.
0500 PM TSTM WND GST SALT LAKE CITY 40.78N 111.93W
08/31/2008 M61.00 MPH SALT LAKE UT MESONET
UNIVERSITY OF UTAH MESONET SITE.
0525 PM TSTM WND GST 24 SSW DUGWAY 39.92N 112.94W
08/31/2008 E61.00 MPH TOOELE UT MESONET
0625 PM TSTM WND GST 4 NNE CALLAO 39.95N 113.70W
08/31/2008 E67.00 MPH TOOELE UT MESONET
CALLAO MESONET SITE.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:08 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
| Aug 31, 6:41 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 64 min |
| Aug 31, 7:39 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 66 min |
| Aug 31, 9:07 PM MDT | Flash Flood Warning | SLC | Salt Lake, Utah | 3 hr |
| Aug 31, 9:26 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 49 min |
| Aug 31, 9:55 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Millard | 50 min |
| Sep 1, 9:29 AM MDT | Flash Flood Watch | SLC | 5 hr |
Nearby
Frost Advisories in Wyoming, 2008Frost Advisories in Utah, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.